MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO MEDICAL CORPORATION R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the actual sample was not available, following investigation was performed.Review of the manufacturing record and the shipping inspection record of the product with the involved product code/lot number confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the involved product code/lot number from other facilities.As a possible cause of this case, following mechanism was inferred.However, the cause of occurrence could not be clarified.As an additional procedure, another misago was placed at the rear end of actual stent to ensure that the actual stent would stay open.Therefore, it was inferred that when placing the actual stent in the lesion, since the rear end of actual stent could not be inflated reliably due to the lesion, the balloon could not cross.For future use, please keep in mind the following precaution described in the instructions for use (ifu): "[precautions] pre-dilatation of the target vessel is recommened." ashitaka factory assures the quality of this product by performing following inspections.In order to maintain the shape of stent after stent placement, the stent expansion force is confirmed for each manufacturing lot.After the stent processing, 100% inspection of the stent strut is performed using an imaging device to assure that there is no deformation or fracture in it.After the stent processing, 100% inspection of the width and thickness of the stent strut is performed using an imaging device.After the stent is mounted on the delivery catheter, the length of stent is measured on 100% basis to assure it.After the stent is mounted on the delivery catheter, 100% visual inspection is performed to assure that there is no overlap, deformation or fracture on the stent strut, and there is no crush or flare on the sliding part, shaft and distal tip." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the 7 x 150 misago was deployed in a proximal superficial femoral artery (sfa) without difficulty.The medical doctor (md) then tried to pass an 8 x 80 balloon over the gwa.035 and the proximal edge of the misago would not allow the balloon to cross.The md tried smaller balloons on the.035 platform, and none would pass the proximal portion of the stent.Eventually the md changed out the.035 system for an.018 platform and was able to get a.018 balloon across the proximal portion of the stent and inflate and expand the stent and allowed him to complete the case.The md had to use additional.018 platform equipment and an additional 7 x 40 misago to deploy inside of the proximal portion of the 7 x 150 misago to ensure that it would stay open.The estimated blood loss was less than 250cc's.The reported event did result in patient injury/medical or surgical intervention.The patient's medical history was peripheral artery disease (pvd), coronary artery disease (cad).There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 25 jan 2024: the patient was stable the entire procedure.The procedure performed was left leg angiogram, with aspiration of thrombus, drug coated balloon, then stenting.The issue caused by the stent did delay the procedure and also required the patient to receive additional medication for the increased length of the procedure.The patient's anatomy did not seem to be the case.Up until we put the stent in, we were able to put multiple devices through that area without difficulty.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 08873
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18742472
Report Number9681834-2024-00018
Device Sequence Number7229073
Product Code NIP
UDI-Device Identifier04987350727787
UDI-Public04987350727787
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberSXR07150R
Device Lot NumberSXR07150R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Initial Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7 X 40 MISAGO; ADDITIONAL .018 PLATFORM EQUPIMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown